Alert archive / Oregon / Wind Advisories in 2018

Wind Advisory 5, NWS Medford, OR

January 20, 2018Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Jan 20, 2018, 3:46 AM PST for Klamath County, Lake County, Oregon. It took effect at Jan 21, 2018, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2018, 3:46 AM PST (11:46 UTC)
In effect from
Jan 21, 2018, 7:00 AM PST
Expired
Jan 21, 2018, 7:00 PM PST
In force
12 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2018-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2018-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS76 KMFR 201146
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
346 AM PST Sat Jan 20 2018

.A strong front will bring strong, damaging winds to portions of 
the coast late Saturday night through Sunday morning and the 
Shasta Valley and east side Sunday morning through Sunday 
evening. 

ORZ030-031-210015-
/O.UPG.KMFR.HW.A.0003.180121T2100Z-180122T0900Z/
/O.NEW.KMFR.WI.Y.0005.180121T1500Z-180122T0300Z/
/O.NEW.KMFR.HW.W.0003.180121T1500Z-180122T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
346 AM PST Sat Jan 20 2018

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST SUNDAY...

* Winds...Southwest 40 to 50 mph with gust to 70 mph in the
  warning area. Southwest 30 to 40 mph with gusts to 50 mph in the
  advisory area.

* Timing...Winds increase Sunday morning, then peak Sunday 
  afternoon into Sunday evening. 

* Locations in the warning include...Most of highway 31 including
  Paisley, Summer Lake, and Silver Lake, and the higher terrain 
  around the Klamath and Lake County line. 

* Locations in the advisory include...Lakeview, Adel, Fort Rock,
  and highway 395 over northern Lake County.

* Impacts...Driving will become difficult on area roadways, 
  especially for high profile vehicles. In populated areas, 
  unsecured items may be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. 

&&

$$

ORZ021-022-210015-
/O.UPG.KMFR.HW.A.0003.180121T0900Z-180121T2000Z/
/O.NEW.KMFR.HW.W.0003.180121T1200Z-180121T2100Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Reedsport, Bandon, Port Orford, 
and Gold Beach
346 AM PST Sat Jan 20 2018

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 1 PM PST SUNDAY...

* Winds...Southwest 35 to 45 mph with gusts to 65 mph possible.
  Capes and headlands may see gusts as high as 80 mph.

* Timing...Winds increase Saturday night, then peak late 
  Saturday night through Sunday morning. 

* Locations include...Gold Beach, Port Orford, Bandon and much of
  highway 101 in southwest Oregon from Pistol River north to
  Reedsport.

* Impacts...Dangerous driving conditions, especially for high-
  profile vehicles. Driving will be most hazardous near Capes and
  headlands as well as exposed sections of highway 101. Outdoor
  objects may be blown away or damaged.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$

CAZ081-210015-
/O.UPG.KMFR.HW.A.0003.180121T1500Z-180122T0000Z/
/O.NEW.KMFR.HW.W.0003.180121T1500Z-180122T0300Z/
Central Siskiyou County-
Including the city of Weed
346 AM PST Sat Jan 20 2018

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST SUNDAY...

* Winds...South 40 to 50 mph with gusts up to 70 mph possible.

* Timing...Winds are expected to be strongest from Sunday 
  morning into Sunday afternoon. 

* Locations include...The south end of the Shasta Valley including
  Interstate 5 from Weed to Grenada. 

* Impacts...Winds will make driving difficult, especially for high
  profile vehicles heading south. Loose items may be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$
4 follow-up statements
690 
WWUS76 KMFR 202242
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
242 PM PST Sat Jan 20 2018

.A strong front will bring strong, damaging winds to portions of
the coast late tonight through Sunday morning, and the Shasta 
Valley and east of the Cascades Sunday morning through Sunday 
evening.

ORZ030-031-211200-
/O.CON.KMFR.HW.W.0003.180121T1500Z-180122T0300Z/
/O.CON.KMFR.WI.Y.0005.180121T1500Z-180122T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
242 PM PST Sat Jan 20 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST
SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST SUNDAY...

* Winds...Southwest 40 to 50 mph with gust to 70 mph in the 
  warning area. Southwest 30 to 40 mph with gusts to 50 mph in 
  the advisory area. 

* Timing...Winds increase Sunday morning, then peak Sunday 
  afternoon into Sunday evening. 

* Locations in the warning include...Most of highway 31 
  including Paisley, Summer Lake, and Silver Lake, and the 
  higher terrain around the Klamath and Lake County line. 

* Locations in the advisory include...Lakeview, Adel, Fort Rock, 
  and highway 395 over northern Lake County. 

* Impacts...Driving will become difficult on area roadways, 
  especially for high profile vehicles. In populated areas, 
  unsecured items may be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible.

&&

$$

ORZ021-022-211200-
/O.CON.KMFR.HW.W.0003.180121T1200Z-180121T2100Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Reedsport, Bandon, Port Orford, 
and Gold Beach
242 PM PST Sat Jan 20 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PST
SUNDAY...

* Winds...Southwest 35 to 45 mph with gusts to 65 mph possible. 
  Capes and headlands may see gusts as high as 80 mph. 

* Timing...Winds will start to increase tonight, then peak late 
  tonight through Sunday morning. 

* Locations include...Gold Beach, Port Orford, Bandon and much 
  of highway 101 in southwest Oregon from Pistol River north to 
  Reedsport. 

* Impacts...Dangerous driving conditions, especially for high- 
  profile vehicles. Driving will be most hazardous near Capes 
  and headlands as well as exposed sections of highway 101. 
  Outdoor objects may be blown away or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$

CAZ081-211200-
/O.CON.KMFR.HW.W.0003.180121T1500Z-180122T0300Z/
Central Siskiyou County-
Including the city of Weed
242 PM PST Sat Jan 20 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST
SUNDAY...

* Winds...South 40 to 50 mph with gusts up to 70 mph possible.

* Timing...Winds are expected to be strongest from Sunday 
  morning into Sunday afternoon. 

* Locations include...The south end of the Shasta Valley 
  including Interstate 5 from Weed to Grenada. 

* Impacts...Winds will make driving difficult, especially for 
  high profile vehicles heading south. Loose items may be blown 
  about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$
233 
WWUS76 KMFR 211124
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
324 AM PST Sun Jan 21 2018

ORZ030-031-220000-
/O.CON.KMFR.HW.W.0003.180121T1500Z-180122T0300Z/
/O.CON.KMFR.WI.Y.0005.180121T1500Z-180122T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
324 AM PST Sun Jan 21 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM PST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* Winds...Southwest 40 to 50 mph with gust to 70 mph in the 
  warning area. Southwest 30 to 40 mph with gusts to 50 mph in 
  the advisory area. 

* Timing...Winds increase this morning, then peak this afternoon
  and evening. 

* Locations in the warning include...Most of highway 31 
  including Paisley, Summer Lake, and Silver Lake, and the 
  higher terrain around the Klamath and Lake County line. 

* Locations in the advisory include...Lakeview, Adel, Fort Rock, 
  and highway 395 over northern Lake County. 

* Impacts...Driving will become difficult on area roadways, 
  especially for high profile vehicles. In populated areas, 
  unsecured items may be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible.

&&

$$

ORZ021-022-212100-
/O.CON.KMFR.HW.W.0003.180121T1200Z-180121T2100Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Reedsport, Bandon, Port Orford, 
and Gold Beach
324 AM PST Sun Jan 21 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* Winds...Southwest 35 to 45 mph with gusts to 65 mph possible. 
  Capes and headlands may see gusts as high as 80 mph. 

* Timing...Winds will continue to increase this morning and peak
  as a front passes late this morning and early afternoon. 

* Locations include...Gold Beach, Port Orford, Bandon and much 
  of highway 101 in southwest Oregon from Pistol River north to 
  Reedsport. 

* Impacts...Dangerous driving conditions, especially for high- 
  profile vehicles. Driving will be most hazardous near Capes 
  and headlands as well as exposed sections of highway 101. 
  Outdoor objects may be blown away or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$

CAZ081-220000-
/O.CON.KMFR.HW.W.0003.180121T1500Z-180122T0300Z/
Central Siskiyou County-
Including the city of Weed
324 AM PST Sun Jan 21 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM PST THIS EVENING...

* Winds...South 40 to 50 mph with gusts up to 70 mph possible.

* Timing...Winds will increase this morning and peak this
  afternoon and evening.

* Locations include...The south end of the Shasta Valley 
  including Interstate 5 from Weed to Grenada. 

* Impacts...Winds will make driving difficult, especially for 
  high profile vehicles heading south. Loose items may be blown 
  about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$
004 
WWUS76 KMFR 212250
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
250 PM PST Sun Jan 21 2018

ORZ030-031-220300-
/O.CON.KMFR.HW.W.0003.000000T0000Z-180122T0300Z/
/O.CON.KMFR.WI.Y.0005.000000T0000Z-180122T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
250 PM PST Sun Jan 21 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* Winds...Southwest 40 to 50 mph with gust to 70 mph in the 
  warning area. Southwest 30 to 40 mph with gusts to 50 mph in 
  the advisory area. 

* Timing...Winds peak into this evening. 

* Locations in the warning include...Most of highway 31 
  including Paisley, Summer Lake, and Silver Lake, and the 
  higher terrain around the Klamath and Lake County line. 

* Locations in the advisory include...Lakeview, Adel, Fort Rock, 
  and highway 395 over northern Lake County. 

* Impacts...Driving will become difficult on area roadways, 
  especially for high profile vehicles. In populated areas, 
  unsecured items may be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible.

&&

$$

CAZ081-220300-
/O.CON.KMFR.HW.W.0003.000000T0000Z-180122T0300Z/
Central Siskiyou County-
Including the city of Weed
250 PM PST Sun Jan 21 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* Winds...South 30 to 40 mph with gusts up to 60 mph possible.

* Timing...Winds will peak into this evening. 

* Locations include...The south end of the Shasta Valley 
  including Interstate 5 from Weed to Grenada. 

* Impacts...Winds will make driving difficult, especially for 
  high profile vehicles heading south. Loose items may be blown 
  about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$
Sven
156 
WWUS76 KMFR 220327
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
727 PM PST Sun Jan 21 2018

ORZ030-031-220430-
/O.EXP.KMFR.HW.W.0003.000000T0000Z-180122T0300Z/
/O.EXP.KMFR.WI.Y.0005.000000T0000Z-180122T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
727 PM PST Sun Jan 21 2018

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

Wind are decreasing across the area and the warnings and
advisories have expired.

$$

CAZ081-220430-
/O.EXP.KMFR.HW.W.0003.000000T0000Z-180122T0300Z/
Central Siskiyou County-
Including the city of Weed
727 PM PST Sun Jan 21 2018

...HIGH WIND WARNING HAS EXPIRED...

Wind are decreasing across the area and the warning has expired. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 19, 9:23 PM PST, 6 hours 23 minutes earlier.

Area forecast discussion, Jan 19, 9:23 PM PST, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Medford OR
923 PM PST Fri Jan 19 2018

.DISCUSSION...The main forecast update this evening was to
increase precipitation probabilities tonight into Saturday morning
along and west of the Cascades, while also decreasing them south
and east of the Cascades. Expect a high probability of
precipitation from the Cascades west, especially north of the
Umpqua Divide and along the coast due to onshore flow, but with
relatively minor amounts (mostly a tenth of an inch or less).
Downslope flow will prevent most precipitation from getting much
past the mountains, but can't rule out isolated showers down to
around Mount Shasta and also the east side near Klamath Falls.
Snow levels will be pretty low, around 2000 feet west of the
Cascades, so if a heavier shower were to move through, some areas
down to around 1500 feet could see some wet snow late tonight or
Saturday morning. Coverage of showers gradually decreases Saturday
afternoon/evening to the immediate coast and mostly north of
Roseburg as a weak ridge aloft noses into the area.

The next front will approach the coast late Saturday night and
move onshore Sunday. We have added a high wind watch to the
immediate coast, mainly from Cape Arago southward during this time
frame as 925-850mb flow peaks at 65-70kt. -Spilde

&&

.AVIATION...20/00Z TAF CYCLE...
A cold upper level trough will remain over the forecast area for the
next 24 hours. Therefore, rain and snow showers are expected to
continue through the forecast period, though the vast majority of
the shower activity will be from the Cascades westward. A mix of
MVFR and VFR conditions are generally expected through the forecast
period, though a period of valley IFR is possible, mainly west of
the Cascades, around sunrise Saturday morning. Snow levels will be
2500 to 3500 feet for most of the period, so east side airfields
will experience snow with showers that do make it there. Expect
partial terrain obscurations through the period, greatest along the
Coast Range, Umpqua Divide, and Oregon Cascades. Conditions are
expected to improve to VFR at most locations Saturday afternoon. BTL

&&

.MARINE...Updated 700 PM PST Friday 19 Jan 2018...Westerly swell
will gradually subside but remain very high and very steep through
tonight. Swell dominated seas will stay high and steep but diminish
briefly to 11 to 13 feet late Saturday afternoon into Saturday
evening. Another strong front will move through late Saturday night
into Sunday. This front will bring another round of strong south
winds and very high seas. Current models are showing high end gales
for all of the waters, and possible storm force conditions north of
Cape Blanco. Will keep the storm watch in effect for now. Currently,
it looks like the best time window for possible storm force winds
will be early Sunday morning with winds diminishing Sunday
afternoon.

Seas will build again ahead of this front. Although not as high as
the previous event, very steep seas of 20 to 23 feet are expected by
early Sunday morning. High pressure will bring brief improvement
Monday, but seas will remain elevated and another strong front is
expected Tuesday. /BR-y/BS

&&

.PREV DISCUSSION... /Issued 405 PM PST Fri Jan 19 2018/

DISCUSSION...Showers continue to diminish as the 700 mb flow
decreases this afternoon. An upper level ridge will continue to
nudge into the region and with decreasing onshore flow combining
with cooling surface temperatures scattered showers will slowly
become more isolated overnight. A warm front will move through the
area Saturday, continuing mostly light precipitation through the
day before moving north later Saturday afternoon. On Sunday the
real action moves in with winds increasing on the coast Sunday
morning. With a strong pressure gradient from Redding to Medford
warning strength southerly winds in the Shasta valley are
possible, and with 700 mb winds nearing 70 kt east of the Cascades
warning strength winds are also possible. Winds at the ridge
level are more westerly than the usual south to southwest that
usually accompany these strong southerly wind systems, and snow
levels in this westerly flow will remain low compared to the
usual high snow levels with these systems. However, the southerly
flow at the surface will feed moisture that will ramp up moisture
feed into Siskiyou county from the Sac valley and precip rates
will increase and snow levels will decrease at times with the
increased precip rates. Onshore flow with cooler temperatures
aloft will keep showers active into Monday. The zonal flow pattern
will transition to a building weak upper level ridge later Monday
into Tuesday morning. Sven

Long Term...Tuesday, Jan 23rd through Friday night, Jan 26th... The
next major shortwave trough in our ongoing storm series is expected
to arrive on Tuesday and persist through Friday. This trough of low
pressure is currently on track to be very significant in terms of
precipitation amounts, duration, and mountain snow, and will also
bring with it the possibility of lower elevation snowfall Wednesday
night through Friday. After this trough moves through model guidance
has generally been indicating high pressure ridging for next
Saturday the 27th into Tuesday the 30th, followed by a progressive
trough from the Gulf of Alaska clipping us as it focuses to our
north around the last day of the month into the first days of
February.

Precipitation probabilities, amounts, and snow levels have been
adjusted for Tuesday through Wednesday to be mostly in line with
model consensus, but with a slight lean (60/40) toward the colder
and wetter 12Z ECMWF. While both models indicate significant
precipitation amounts, the ECMWF has been more consistent and seems
to hit the upslope areas more appropriately given the expected flow
directions. Snow levels have been raised some for the early part of
this weather system, up to about 5500 feet for most areas late
Tuesday. This is an indicator that the frontal system will be
capable of holding a significant amount of moisture. By Thursday
and Friday snow levels are expected to be teetering in the 1,000
to 2,500 foot range. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory until 4 AM PST Saturday for ORZ021-022.
     High Wind Watch from Sunday morning through Sunday evening for
     ORZ030-031.
     High Wind Watch from late Saturday night through Sunday morning
     for ORZ021-022.

CA...High Wind Watch from late Saturday night through Sunday
     afternoon for CAZ081.
     Winter Storm Watch from Sunday morning through Sunday evening for
     CAZ080-082-083.

Pacific Coastal Waters...Gale Watch from Saturday evening through
     Sunday afternoon for PZZ350-356-370-376.
     Storm Watch from Saturday evening through Sunday afternoon for
     PZZ370.
     Small Craft Advisory from 4 AM to 10 PM PST Saturday for
     PZZ350-356-370-376.
     Hazardous Seas Warning until 4 AM PST Saturday for
     PZZ350-356-370-376.

MAS/CZS/BTL/BS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:20 AM PSTGale WarningMFR35 hr
Jan 20, 2:20 AM PSTStorm WarningMFR35 hr
Jan 20, 3:24 AM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake55 hr
Jan 20, 3:46 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake39 hr
Jan 20, 1:33 PM PSTHazardous Seas WarningMFR24 hr
Jan 20, 1:43 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas30 hr

Nearby

Wind Advisories in Oregon, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.